MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-35
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open distally and the marksman microcatheter was kinked.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the cavernous sinus segment.The max diameter was 12mm, and the neck diameter was 9mm.The patient's vessel tortuosity was moderate.The landing zone was 3.5mm distal and 4.5mm proximal. dual antiplatelet treatment was administered.It was reported that the pipeline as withdrawn in the microcatheter 3 times and failed to deploy.Under dsa imaging the tip end of the pipeline was observed to have a "shofar feature." after being withdrawn from the body, the tip end of the stent was found to be worn and the distal part of the marksman microcatheter was kinked. the pipeline was positioned in a bend and less than 50% had been deployed when it failed to open.The pipeline had been resheathed more than 2 times.No additional steps were taken to open the device. the devices were replaced, and the patient did not experience any injury or complications.Angiographic results post procedure were said to be normal.The devices were prepared and flushed according to the instructions for use (ifu).
 
Event or Problem Description
Additional information received reported that there were no issues that resulted in the damage that was found.During the deployment process, the tip end could not be opened all the time, repeated recovery and deploy 3 times was invalid, and the tip end became forked.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ as found condition: the pipeline flex embolization device and marksman catheter were returned for analysis within a shipping box and within a plastic bio-pouch.¿ visual inspection/damage location details: the pipeline flex embolization device was returned within the marksman catheter.The pi peline flex pusher was found extending out from within the marksman catheter hub for ~46.5cm.The marksman catheter hub was found in good condition.No bends or kinks were found with the marksman catheter body.The pipeline flex braid was found partially deployed out from within the marksman catheter distal tip.The marksman catheter distal tip was found in good condition.The pipeline flex embolization device was pushed out from within the marksman catheter, deploying the braid.No bends or kinks were found with the pipeline flex pusher.The pipeline flex braid proximal end was found open and in good condition.The pipeline flex braid distal end was found open, but damaged (frayed).The pipeline flex pusher sleeves and tip coil were found in good condition.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete open distal¿ report could not be confirmed.However, the customer¿s ¿pipeline damaged¿ report was confirmed.The returned pipeline flex braid distal end was found open, but damaged.Possible causes of ¿failure/incomplete open distal¿ include patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel bend, presence of other indwelling endovascular stents, or inappropriate anatomy.In this event, it is likely the placement of the braid in a vessel bend contributed to the failure to open.The pipeline flex braid likely became damaged due to resheathing more than 2 times.Regarding the customer¿s ¿catheter kink/damage¿ report the issue could not be confirmed.No damage was found with the returned marksman catheter.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15272096
Report Number2029214-2022-01422
Device Sequence Number6475778
Product Code OUT
UDI-Device Identifier00847536016569
UDI-Public00847536016569
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberPED-450-35
Device Catalogue NumberPED-450-35
Device Lot NumberB168554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/01/2022
10/12/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date09/21/2022
11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight60 KG